MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a stroke procedure the subject microcatheter broke spontaneously into two pieces at the junction of the rhv and 3-way, so inside the flushing system.The subject device was removed and replaced.There was a surgical delay but the procedure was completed successfully.No further information is available.
 
Additional Manufacturer Narrative
B5: executive summary- updated.H4: manufacturing date ¿ added.H3: device evaluated by mfg ¿updated.H3: summary attached - updated.D4: expiration date - added.D9: product available to stryker- updated.D9: returned to manufacturer on- updated.G4: pma/510(k) or bla # - corrected.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was seen to be broken 28cm from the catheter hub.The catheter shaft was seen to be kinked/bent 21 and 28 cm from the catheter tip.The catheter tip and hub were intact.A functional inspection was not required as the catheter was visually damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.Also additional information indicated there was resistance removing the device from the packaging.The catheter shaft was kinked and was found to be fractured.The catheter may have been damaged during removal from the packaging tray, which may have contributed to the fracture during the procedure.The reported and analyzed defect catheter shaft broken/fractured during use and the reported catheter difficult to remove/withdraw from dispenser coil as well as the analyzed defect catheter shaft kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging.
 
Event or Problem Description
It was reported that during a stroke procedure the subject microcatheter broke spontaneously into two pieces at the junction of the rhv and 3-way, so inside the flushing system.The subject device was removed and replaced.There was a surgical delay but the procedure was completed successfully.No further information is available.Additional information received on 21st apr 2023, stated that there was a surgical delay of 20 minutes.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 90 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16781007
Report Number3008881809-2023-00194
Device Sequence Number6709408
Product Code DQY
UDI-Device Identifier04546540688231
UDI-Public04546540688231
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model NumberM0031681910
Device Catalogue NumberM0031681910
Device Lot Number24023968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown